New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Sep 2006
Total Posts : 36
   Posted 7/18/2007 2:54 PM (GMT -6)   
Has anyone had any bad experiences with this medication?  I've been taking it for a few days and man oh man... i feel soo sick. i can barely eat. and the headaches are horrible.  i just got off of effexor and i thought that one was pretty bad.  im losing hope for these antidepressants.. are the side effects really worth it?

Veteran Member

Date Joined Dec 2005
Total Posts : 3036
   Posted 7/19/2007 7:12 AM (GMT -6)   
I took prozac for about a year,and basically walked around like a zombie. And each night had horrible dreams.

Call your doctor and let them know what is going on.

Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.

"I am woman,hear me roar one day and cry the next!!!"

Regular Member

Date Joined Oct 2006
Total Posts : 71
   Posted 7/20/2007 4:42 AM (GMT -6)   
Hi Kisses,
I was on prozac, but only lasted about 5 months on it, I had horrible headaches and nightmares for about 2-3 weeks when i started. After that, my doctor upped the dose as they didn't seem to be helping, so started another cycle of headaches (although mild) and so on. In the end I came off them and had to go through the whole horrible headache/nightmare phase as I came off.

Shy is right, it is best to see your doctor, maybe he can give you something else instead. It will be worth it when you find the right meds for you, sometimes it just takes a little time.

Hang in there and tell us how you are getting on

Regular Member

Date Joined Jul 2007
Total Posts : 102
   Posted 7/20/2007 3:12 PM (GMT -6)   
Hi, I usually hang around on the Crohn's forum, but I've also suffered from depression and OCD my whole life.  I was on Prozac for years, and never had any problems from it.  But that doesn't mean a thing, because everyone is different, and every drug affects people differently.  I know that Prozac cross-reacts with a lot of other drugs (ones that aren't even psych meds).  Are you on anything else?  That could be the problem.  But your own unique body chemistry could be the problem, too.  When I first started on anti-depressants in 1987 there wasn't much available.  There are a lot more options now, and I encourage you to keep trying until you find the one that works for you.  (Three years ago I was going through a severe bout with my depression.  I then moved, and my new psychiatrist took one look at my med list and said, "Eliminate this, up this, and add this."  Within three weeks I felt better than I had in years.)  My point being, that the right combo is hard to find, but once you find it it's a miracle.  I think I've been on every drug out there except Cymbalta and Zoloft.  So try, try again.  You will find something that helps your depression and doesn't have side effects for you, eventually.  I wish you luck.
29 yo female with two fuzzy children: a Pom named Snuggles and a Pom mix named PomPom.
Health History: Type I diabetes (19 years), allergies/asthma, hypothyroidism, osteopenia & multiple fractures, iron-deficiency anemia, Crohn's (of course), and depression (go figure.)
Crohn's History:  May have had it since I was 11 (1988-89), definitely have had it since I was 15, was diagnosed when I was 25 (2003), was un-diagnosed in 2005 and re-diagnosed June 2007.   

New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, October 25, 2016 3:31 AM (GMT -6)
There are a total of 2,711,555 posts in 299,046 threads.
View Active Threads

Who's Online
This forum has 153575 registered members. Please welcome our newest member, manik molla.
145 Guest(s), 5 Registered Member(s) are currently online.  Details
Chask, rollout, jennydancingfish, Bhutan boy, testuser1234

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer